Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 127, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2024, 2:34 PM EDT for 4 counties in Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2024, 2:34 PM EDT (18:34 UTC)
- Expired
- May 25, 2024, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:58 PM EDT | TSTM WND GST 65 | 2 Ssw Santa Claus, GA | Recorded at UGA Weather Network Vidalia site. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
319
WUUS52 KFFC 251834
SVRFFC
GAC209-279-283-309-251915-
/O.NEW.KFFC.SV.W.0127.240525T1834Z-240525T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
234 PM EDT Sat May 25 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Toombs County in southeastern Georgia...
Southwestern Treutlen County in east central Georgia...
Northeastern Wheeler County in central Georgia...
Montgomery County in central Georgia...
* Until 315 PM EDT.
* At 233 PM EDT, a severe thunderstorm was located near Barnhill, or
7 miles northwest of Mount Vernon, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lyons, Soperton, Mount Vernon, Vidalia, Glenwood, Uvalda, Ailey,
Higgston, Santa Claus, Alston, Tarrytown, Center, Lothair,
Landsburg, Barnhill, Kibbee, South Thompson, Rock Springs, and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3208 8233 3202 8255 3226 8279 3227 8277
3227 8276 3228 8276 3231 8272 3232 8273
3239 8265 3230 8235 3229 8235 3230 8233
3228 8228
TIME...MOT...LOC 1833Z 311DEG 12KT 3228 8266
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
553
WWUS52 KFFC 251916
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Sat May 25 2024
GAC209-279-283-309-251924-
/O.EXP.KFFC.SV.W.0127.000000T0000Z-240525T1915Z/
Toombs GA-Treutlen GA-Wheeler GA-Montgomery GA-
316 PM EDT Sat May 25 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOMBS...
SOUTHWESTERN TREUTLEN...NORTHEASTERN WHEELER AND MONTGOMERY COUNTIES
WILL EXPIRE AT 315 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, southeastern and east central Georgia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
&&
LAT...LON 3208 8233 3202 8255 3226 8279 3227 8277
3227 8276 3228 8276 3231 8272 3232 8273
3239 8265 3230 8235 3229 8235 3230 8233
3228 8228
TIME...MOT...LOC 1914Z 311DEG 12KT 3221 8256
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:26 PM EDT, 8 minutes earlier.
Area forecast discussion, May 25, 2:26 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 226 PM EDT Sat May 25 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Sunday) Issued at 222 PM EDT Sat May 25 2024 The line of thunderstorms continues to move to the southeast, into an area which has received plenty of destabilizing sunshine. MUCAPE across the southern CWA hangs around 2000 to 3000 J/KG. However limited forcing outside the cold pool and little to no shear mean thunderstorms will likely continue to pulse up and fall along the cold pool. Conditions behind the line are significantly more stable with MUCAPE values of ~1000 and over 250 CIN. Given the limited time for reheating, have left very low PoPs for the possibility of an isolated thunderstorm or shower later this afternoon across the region. Winds overnight die out with ample surface moisture. This may mean some patchy fog overnight across North and Western GA. Small PoPs return across Northeast GA tomorrow morning into early tomorrow afternoon with several CAMs indicating a potential MCS through Eastern TN into the Carolinas which may clip the area. Impacts for the CWA from this should be low, though some precipitation and some thunder is possible. Our next chance for thunderstorms comes Monday with a more energetic front. This system could have some stronger to severe thunderstorms. GEFs ensemble indicated 60 to 80% probs of CAPE greater than 2000 J/KG and 40 to 50 kts of shear. This currently looks like more of a wind threat than anything although. We will continue to watch this as models initialize with a better solution of our current system. SM && .LONG TERM... (Monday morning through next Friday) Issued at 222 PM EDT Sat May 25 2024 Active weather is still expected for the first part of next week. A cold front is expected to move through the CWA later Monday into Tuesday. The higher res models are producing an MCS out ahead of the main frontal boundary early on Monday. Since the models continue to struggle with the MCS/MCV/shortwave systems, timing and coverage of storms will likely have to be adjusted later forecast cycles. The HRRR has been better lately with trends further out in the forecast cycle than within the first 12 hours. Fairly quiet weather anticipated for the remainder of the week. No major changes needed. NListemaa && .AVIATION... (18Z TAFS) Issued at 152 PM EDT Sat May 25 2024 Line of tsra continues to move to the SE. VFR conditions behind the line. PoPs still in grid for possible isolated thunderstorm, however left out of taf for low probability and stabilized conditions in metro. VSBY may drop tonight from patchy fog in W GA. Winds behind the line currently from the E and NE, however these should switch back to W over the next couple hours. Winds overnight become light to variable. Skies clear to CU field after 15Z. //ATL Confidence...18Z Update... Medium Confidence convection this afternoon. High all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 67 90 69 86 / 20 20 30 60 Atlanta 69 91 71 86 / 20 10 30 60 Blairsville 63 84 64 79 / 20 60 60 70 Cartersville 66 90 68 86 / 20 20 50 70 Columbus 70 93 72 89 / 20 0 10 50 Gainesville 68 88 70 84 / 20 30 40 70 Macon 69 93 71 89 / 20 10 10 50 Rome 67 89 70 86 / 40 20 50 60 Peachtree City 67 91 69 87 / 20 10 20 60 Vidalia 70 93 72 92 / 20 10 0 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SM LONG TERM....NListemaa AVIATION...SM
Hazardous weather outlook, May 25, 11:49 AM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Sat May 25 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue across portions of north and central Georgia today. Strong to isolated severe thunderstorms will be possible, mainly along and south of the Interstate 85 corridor through the early evening hours. Any severe storms that develop will be capable of producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are expected each day from Sunday through Tuesday, with the greatest coverage of storms generally across north Georgia. There is the potential that a few storms could become strong to severe during the afternoons on Sunday, capable of producing gusty to damaging winds, frequent lightning, and heavy rainfall. On Sunday night into Monday, there is a chance that strong to severe thunderstorms could become more organized and numerous ahead of a cold front advancing through the forecast area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, May 25, 1:55 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
155 PM EDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM Tstm Wnd Dmg 2 NNW Ebenezer 33.73N 83.64W
05/25/2024 Walton GA Emergency Mngr
Tree down along Adcock Rd and Hester Town
Rd.
&&
NLISTLocal storm report, May 25, 1:57 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
157 PM EDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM Tstm Wnd Dmg 1 WNW Monroe 33.80N 83.73W
05/25/2024 Walton GA Emergency Mngr
Tree down along Elm Drive.
&&
NLISTLocal storm report, May 25, 1:58 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
158 PM EDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Tstm Wnd Dmg Good Hope 33.79N 83.61W
05/25/2024 Walton GA Emergency Mngr
Tree down along N Highway 83 and Old Good
Hope Rd.
&&
NLISTLocal storm report, May 25, 2:00 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
200 PM EDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM Tstm Wnd Dmg Campton 33.87N 83.72W
05/25/2024 Walton GA Emergency Mngr
Tree down along Tom Odum Road.
&&
NLISTSpecial weather statement, May 25, 2:05 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT Sat May 25 2024
GAZ083-084-096-097-251830-
Wilkinson GA-Bleckley GA-Laurens GA-Twiggs GA-
205 PM EDT Sat May 25 2024
...A strong thunderstorm will impact portions of southern Wilkinson,
northwestern Laurens, southeastern Twiggs and northeastern Bleckley
Counties through 230 PM EDT...
At 205 PM EDT, a strong thunderstorm was near Jeffersonville, moving
east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dublin, Jeffersonville, East Dublin, Dexter, Dudley, Danville,
Montrose, Allentown, District Path, Harlow, Chappells Mill, and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Georgia.
&&
LAT...LON 3258 8341 3278 8333 3267 8285 3252 8282
3240 8297
TIME...MOT...LOC 1804Z 291DEG 31KT 3267 8329
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 2:09 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 PM EDT Sat May 25 2024
GAZ074-085-086-097-098-251900-
Washington GA-Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
209 PM EDT Sat May 25 2024
...A strong thunderstorm will impact portions of northeastern
Laurens, west central Emanuel, northwestern Treutlen, south central
Washington and Johnson Counties through 300 PM EDT...
At 208 PM EDT, a strong thunderstorm was near Tuckers Crossroad, or 7
miles west of Wrightsville, moving southeast at 30 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Wrightsville, Adrian, Lovett, Spann, Donovan, Meeks, Rockledge,
Tuckers Crossroad, Brewton, Orianna, and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and east central Georgia.
&&
LAT...LON 3243 8269 3271 8297 3271 8295 3275 8295
3286 8284 3263 8247
TIME...MOT...LOC 1808Z 313DEG 26KT 3275 8285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:49 AM EDT | Special Weather Statement | FFC | Dade | 26 min |
| May 25, 7:52 AM EDT | Special Weather Statement | FFC | Dade | 23 min |
| May 25, 8:25 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 35 min |
| May 25, 9:00 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Polk and 2 more | 30 min |
| May 25, 9:23 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Paulding, Polk | 29 min |
| May 25, 9:33 AM EDT | Special Weather Statement | FFC | Fannin, Murray | 27 min |
| May 25, 10:10 AM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more | 35 min |
| May 25, 10:33 AM EDT | Special Weather Statement | FFC | Clayton, Douglas | 27 min |
| May 25, 10:50 AM EDT | Special Weather Statement | FFC | Banks, Barrow, DeKalb, Forsyth, Gwinnett, Hall and 6 more | 25 min |
| May 25, 11:15 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Clayton, Fayette, Henry and 6 more | 30 min |
| May 25, 11:50 AM EDT | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Newton, Pike and 1 more | 40 min |
| May 25, 11:53 AM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe | 37 min |
| May 25, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Butts, Jasper, Jones, Putnam, Wilkinson | 38 min |
| May 25, 12:30 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Lamar, Monroe, Pike, Upson | 45 min |
| May 25, 12:37 PM EDT | Special Weather Statement | FFC | Glascock, Taliaferro, Warren, Wilkes | 38 min |
| May 25, 1:03 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| May 25, 1:11 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 49 min |
| May 25, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson | 44 min |
| May 25, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 51 min |
| May 25, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens | 52 min |
| May 25, 1:43 PM EDT | Special Weather Statement | FFC | Marion, Schley | 32 min |
| May 25, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 52 min |
| May 25, 2:05 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| May 25, 2:09 PM EDT | Special Weather Statement | FFC | Johnson | 51 min |
| May 25, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 39 min |
| May 25, 2:42 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 33 min |
| May 25, 2:49 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 41 min |
| May 25, 2:54 PM EDT | Special Weather Statement | FFC | Macon, Peach, Taylor | 51 min |
| May 25, 3:00 PM EDT | Special Weather Statement | FFC | Crisp | 30 min |
| May 25, 3:33 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.